Burkholder–Davis–Gundy Inequalities in UMD Banach Spaces

Ivan Yaroslavtsev

Research output: Contribution to journalArticleScientificpeer-review

2 Citations (Scopus)
20 Downloads (Pure)

Abstract

In this paper we prove Burkholder–Davis–Gundy inequalities for a general martingale M with values in a UMD Banach space X. Assuming that M= 0 , we show that the following two-sided inequality holds for all 1 ≤ p' ∞: [Figure not available: see fulltext.] Here γ([[M]]t) is the L 2-norm of the unique Gaussian measure on X having [[M]]t(x∗,y∗):=[⟨M,x∗⟩,⟨M,y∗⟩]t as its covariance bilinear form. This extends to general UMD spaces a recent result by Veraar and the author, where a pointwise version of (⋆) was proved for UMD Banach functions spaces X. We show that for continuous martingales, (⋆) holds for all 0 ' p' ∞, and that for purely discontinuous martingales the right-hand side of (⋆) can be expressed more explicitly in terms of the jumps of M. For martingales with independent increments, (⋆) is shown to hold more generally in reflexive Banach spaces X with finite cotype. In the converse direction, we show that the validity of (⋆) for arbitrary martingales implies the UMD property for X. As an application we prove various Itô isomorphisms for vector-valued stochastic integrals with respect to general martingales, which extends earlier results by van Neerven, Veraar, and Weis for vector-valued stochastic integrals with respect to a Brownian motion. We also provide Itô isomorphisms for vector-valued stochastic integrals with respect to compensated Poisson and general random measures.

Original languageEnglish
Pages (from-to)417-459
Number of pages43
JournalCommunications in Mathematical Physics
Volume379
Issue number2
DOIs
Publication statusPublished - 1 Oct 2020

Fingerprint

Dive into the research topics of 'Burkholder–Davis–Gundy Inequalities in UMD Banach Spaces'. Together they form a unique fingerprint.

Cite this